Alert archive / Florida / Coastal Flood Statements in 2017

Coastal Flood Statement 3, NWS Miami, FL

November 5, 2017Broward County, Miami-Dade County, Palm Beach County, Florida

NWS Miami, FL issued this coastal flood statement at Nov 5, 2017, 3:17 AM EST for Broward County, Miami-Dade County, Palm Beach County, Florida. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Nov 5, 2017, 3:17 AM EST (08:17 UTC)
Expired
Nov 5, 2017, 9:52 AM EST
In force
7 hr
Issued by
NWS Miami, FL

Counties Broward County, FL, Miami-Dade County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 59 km from the middle of the area, began a volume at 08:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 8.3 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2017-11-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 219 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2017-11-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
219 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
1283 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

062 
WHUS42 KMFL 050817
CFWMFL

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
317 AM EST SUN NOV 5 2017


FLZ168-172-173-051630-
/O.NEW.KMFL.CF.S.0003.171105T0817Z-171106T0300Z/
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI-DADE-
317 AM EST SUN NOV 5 2017

...MINOR COASTAL FLOODING POSSIBLE DURING HIGH TIDE TODAY...

* COASTAL FLOODING TIMING...THE HIGH TIDE WILL BE BETWEEN 8 AM TO
  10 AM EST THIS MORNING AND AGAIN BETWEEN 8 PM TO 10 PM EST THIS
  EVENING.
  
* COASTAL FLOODING IMPACTS...POSSIBLE MINOR FLOODING OF COASTAL 
  ROADS, PARKING LOTS, AND DOCKS IN VULNERABLE AREAS DURING THE 
  TIMES OF HIGH TIDE. 


$$


HTTP://WWW.WEATHER.GOV/MIAMI
1 follow-up statement
013 
WHUS42 KMFL 051452
CFWMFL

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
952 AM EST SUN NOV 5 2017


FLZ168-172-173-051600-
/O.CAN.KMFL.CF.S.0003.000000T0000Z-171106T0300Z/
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI-DADE-
952 AM EST SUN NOV 5 2017

THE MIAMI BEACH POLICE DID NOT REPORT ANY COASTAL FLOODING DURING
THE HIGH TIDE THIS MORNING WHICH WAS AT 3.67 FEET. THE NEXT HIGH 
TIDE WILL BE BETWEEN 830 AND 930 PM TONIGHT WHICH IS FORECAST TO 
BE LOWER AT 3.41 FEET. THEREFORE, THE COASTAL FLOOD STATEMENT 
WILL BE CANCELLED FOR TONIGHT ALONG THE EAST COAST BEACHES OF 
SOUTH FLORIDA.


$$


HTTP://WWW.WEATHER.GOV/MIAMI

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this coastal flood statement went out at Nov 5, 3:16 AM EST, 1 minute earlier.

Area forecast discussion, Nov 5, 3:16 AM EST, 1 minute before
Area Forecast Discussion
National Weather Service Miami FL
316 AM EST Sun Nov 5 2017

.DISCUSSION...
Short Term (Today-Tuesday)...models depict prevailing deep high
pressure anchored to the west of the state, and sfc ridging across
South Florida through mid-week. This synoptic setup will keep the
area under mainly NNE flow, generally stable conditions, and
keeping low chances of rain for most of the short term. With the
light winds in place and enhanced radiational cooling at night,
periods of patchy fog are possible early Monday Morning, mainly
interior and west coast areas.

Temperatures will remain slightly above normals for most
locations.

Long Term (Tuesday night-Saturday)...the synoptic pattern seems to
modify a little by the end of the work week week as a mid lvl
short wave trough and a sfc disturbance develop to the north of
the state. However, it may only translate into slightly better
chances for showers Friday afternoon. Otherwise, not a lot of
changes through the long term.

&&

.MARINE...benign marine weather is expected for all South florida
waters through the mid-week. A northeast wind may be gusty at
times, and may cause a few issues for small craft through the
week. Therefore, operators of small craft should remain well
informed with the latest marine forecast and use caution while out
on the open waters.

&&

.BEACH FORECAST...a coastal flood statement is now in effect for
the entire Atlantic coast with possible modest water level
increases today with the arrival of the king tides. Best chances
of experiencing some tidal flooding will be between 8-10 AM this
morning and again 8-10 PM tonight.

&&

.AVIATION...Drainage flow at all sites should keep current Atlc
SHRA off the coast through at least daybreak. Isold SHRA may
affect east coast sites through the TAF cycle thereafter, but
current threat is too low to mention in forecast. Winds become NE
8-12kts for east coast after 17Z with Gulf Breeze at KAPF after
19Z. Drainage flow expected to setup again at all sites after
06/00Z tomorrow eve.

&&

.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach  84  69  85  71 /  20  20  20  20
Fort Lauderdale  85  71  85  72 /  20  20  20  20
Miami            85  71  86  72 /  20  10  20  20
Naples           84  69  84  70 /  10   0  10  10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.

&&

DISCUSSION/MARINE...17/AR
AVIATION...88/ALM
Hazardous weather outlook, Nov 4, 8:39 PM EDT, 7 hours 38 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
839 PM EDT Sat Nov 4 2017

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
051245-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
839 PM EDT Sat Nov 4 2017

This hazardous weather outlook is for South Florida.

.DAY ONE...TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

Astronomically high tides associated with the full moon this weekend
may bring the threat for coastal flooding during high tides at
vulnerable locations along the South Florida coast Sunday and Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

Nearby

Coastal Flood Statements in Florida, 2017Every coastal flood statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.